Winter Weather, Perry
- When
- December 2, 12:00 AM EST to 11:02 AM EST
- Where
- Perry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.737, -82.236 (the zone’s center; the record gives no point)
A late night arrival of a winter storm marched into southeast Ohio around midnight on December 2nd and resulted in snow showers into the late morning hours. Precipitation coverage diminished from west to east through Ohio by midday as the culprit disturbance behind this event departed to the east.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A late night arrival of a winter storm marched into southeast Ohio around midnight on December 2nd and resulted in snow showers into the late morning hours. Precipitation coverage diminished from west to east through Ohio by midday as the culprit disturbance behind this event departed to the east.
While freezing rain was observed in West Virginia with this system, the bulk of precipitation that fell in southeast Ohio occurred as snow. Local trained spotters and CoCoRaHS volunteers measured between 2 to 4 inches of snow once the sun rose that morning, with the highest amounts being found in Vinton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Dec 1, 8:50 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
850 PM EST Mon Dec 1 2025
.SYNOPSIS...
A system brings wintry weather tonight into Tuesday. High
pressure again mid week. Additional systems possible to end the
week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 846 PM Monday...
Temperatures have dropped below freezing in a few spots across
Boone, Logan, and Mingo counties, so we decided to issue a
Special Weather Statement for the potential of patchy freezing
rain at the onset of any precipitation. This may cause icy spots
for Tuesday morning's commute, especially on elevated surfaces,
bridges, and overpasses. Eventually, the warm nose should warm
surface temperatures above freezing, ending the freezing rain
threat around or shortly after sunrise Tuesday.
We will closely monitor this and may expand the winter weather
advisory to cover these areas later, if needed.
As of 807 PM Monday...
Precipitation is currently seen moving eastward across central
Kentucky and northern Tennessee. It should reach western fringes
of our forecast area right around or shortly after midnight. In
addition, temperatures across our winter weather advisory area
currently sit in the lower 30s.
The thinking for our advisory still remains on track. Mostly
snow is still expected west of the Ohio River for this event,
while a warm nose of air just above the surface to 800 mb will
keep precipitation in the form of rain/freezing rain and some
snow/sleet mixed in at times across much of the West Virginia
lowlands. With surface temperatures near the freezing mark,
we still remain concerned about slippery spots overnight and for
the Tuesday morning commute, especially on elevated surfaces.
Elsewhere, icing remains likely across the northeastern West
Virginia mountains with warmer temperatures aloft and a shallow
layer of near-to- below freezing air at the surface. The most
significant travel impacts from this event will be across the
West Virginia mountains with total ice amounts anywhere from
0.10-0.20".
We're still expecting precipitation to taper off areawide by
midday Tuesday, with perhaps some lingering flurries or light
snow showers late Tuesday on the backside of low pressure. Any
remaining wet surfaces will likely refreeze Tuesday night with
areawide lows in the 20s by Wednesday morning.
As of 125 PM Monday...
Dry and cool today as high pressure slowly departs to our east.
Clouds will quickly overspread the region again this evening as an
upper trough over the plains spurs development of a surface low
across the southern Gulf region states, gradually ejecting northeast
towards our area with approach of the trough. Moisture will spread
northeast towards our area later this evening, with a wintry mix
expected in spots. Precipitation could initially start out as snow,
even across the mountains, as atmosphere gradually moistens from top
down, resulting in cooling of the profile. However, as warm nose
aloft develops in response to strengthening southwesterly winds
around 850mb, should see a transition to sleet or freezing rain
across the higher terrain.
Still looking at development of a warm wedge across parts of the WV
lowlands, with uncertainty still lingering in how extensive it will
be. Best bets for mostly rain still look to be across southern coal
fields, with a mix expected across much of the remainder of the
lowlands. Areas across north central lowlands, i.e. Clarksburg area
for example, may stay mainly snow during this event. However, it
seems like models have problems with forecasting northern extent of
warm wedge at times, and this event would be no different. For now,
the blend of models does transition our north central lowland
counties to a brief period of rain or a wintry mix on Tuesday, and
have maintained that thinking.
Across the Mid Ohio Valley region and SE Ohio, precipitation, as is
often the case in these events, should remain mainly snow, although
could see some rain during the afternoon hours.
The low will quickly skirt off to the east Tuesday afternoon, with
lingering precipitation in its wake. Some of this could transition
to drizzle or freezing drizzle, depending on depth of moisture
remaining and surface temperatures, particularly as we get into the
evening hours. It's possible the advisory may have to be expanded in
duration across the mountainous counties, but in coordination with
other offices, the decision was made to hold off and see how the
system transpires first.
Have elected to go ahead and expand the advisory by a few counties
with the afternoon package. Although the forecast for wintry
precipitation is a bit more uncertain in these areas, i.e. Clay,
Braxton, Kanawha counties, feel with the timing of the event during
the morning commute, and the potential for freezing precipitation
particularly on elevated surfaces, i.e. bridges, will go ahead and
add these counties to the advisory. Also expanded into Wyoming
county as some of the probabilistic information hints towards
accumulations of ice there, although confidence in coverage is
low.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 125 PM Monday...
Drier weather will gradually take hold Wednesday and Thursday as
high pressure gradually builds into the area. A cold front will
approach from the north on Thursday. This will spread light snow
showers back into the area, primarily across northern zones. Little
to now snow accumulation is anticipated at this time. Temperatures
will remain near to or slightly below average for this time of
year.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 125 PM Monday...
Friday into Saturday is trending drier, with keeping the bulk of
moisture associated with a system to the south out of our area. This
period will still need to be monitored however, as wintry
precipitation is possible, should it affect our area. Temps during
the period look to remain around average for this time of year.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
As of 637 PM Monday...
VFR conditions continue over the next few hours, but
deterioration to IFR and eventually LIFR is expected areawide
after midnight from west to east as low pressure, low clouds,
and precipitation approaches from the southwest. Ceilings will
remain IFR or LIFR throughout Tuesday morning with low
visibility in wintry precipitation. A few terminals may improve
to MVFR by Tuesday afternoon, but confidence in this is low.
Widespread improvement likely won't occur until sometime early
Wednesday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...
FORECAST CONFIDENCE: Low to Medium
ALTERNATE SCENARIOS: Deterioration to IFR may occur quicker or
slower than expected overnight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H H H H H H H M H H H
HTS CONSISTENCY H H H H H H H M M M M H
BKW CONSISTENCY H H H H H H M H H L H H
EKN CONSISTENCY H H H H H H H H M H H H
PKB CONSISTENCY H H H H H H H L H M M H
CKB CONSISTENCY H H H H H H H H H M L H
AFTER 00Z WEDNESDAY...
IFR conditions possible in rain and snow Tuesday, and perhaps in
lingering low ceilings Tuesday night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 1 PM EST Tuesday for WVZ005>011-
013>020-027>032-034-039-040-515>526.
OH...Winter Weather Advisory until 1 PM EST Tuesday for OHZ066-067-
075-076-083>087.
KY...Winter Weather Advisory until 1 PM EST Tuesday for KYZ101>103-
105.
VA...None.
&&
SYNOPSIS...SL
NEAR TERM...SL/26
SHORT TERM...SL
LONG TERM...SL
AVIATION...26Special Weather Statement National Weather Service Charleston WV 842 PM EST Mon Dec 1 2025 WVZ024>026-021300- Mingo-Logan-Boone- Including the cities of Williamson, Logan, Chapmanville, Man, and Madison 842 PM EST Mon Dec 1 2025 ...Watch For Icy Spots Early Tuesday Morning... A brief period of freezing rain is expected to impact the area early Tuesday morning. With temperatures currently in the upper 20s and the lower 30s, icy spots can be expected, especially on bridges, overpasses, and elevated surfaces. This could impact Tuesday morning's commute. Eventually, freezing rain will transition to all rain as surface temperatures warm above freezing.
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, December 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299195, 1299189, 1299190, 1299191, 1299192, 1299193, 1299194, 1299196, 1299197.